Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Severe hair loss, balding at spots, on Vyvanse. What do I do ?

Hi Dr.
I am 18 and have been on Vyvanse for a year and a half. I have had severe hair loss almost balding in spots. I have gone to my GP and dermatologists and they said male patern baldness. I asked if Vyvanse can cause hair loss and they said no. I have done some research recently and it looks like it can cause hair loss. What do I do? How do I know if it is normal or from my Vyvanse. I even started taking a drug to help with hair growth from my dermatologist .. I have been on it three months and no signs of growth.. I am very frustrated.. And sensitive to my baldness .. I only a teenager.. Please help.. Thanks
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  281
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for your query.
I know that you are very anxious about your hair fall. Dont worry. I checked the side effect profile of Vyvanse and hair loss is not one of them. Moreover hair fall due to medicines are not patterned. They are diffuse, that means they fall from all over scalp. Yours is a patterned hair fall and as GP and dermatologist have diagnosed it as male pattern it is more likely to be that. I know your concern that you are just 18 and already started balding. Now a days we see male pattern baldness in very young boys. I have a few 14 and 15 year old patients. Now that you have detected it early you can control the hair fall with medication. I would recommend a solution containing 5% minoxidil. Any treatment for hair fall will take minimum 3 months to show any effect. So dont be frustrated.
Hope this helped. Take care.
Answered: Sat, 6 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor